Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Child has cough. Passing frequent stools after taking Levolin. Is this a side effect or is it normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
what are the side effects of levolin syrup when given to a 2 yr old child?? my 2 yr old had cough and her dr prescribed topcef and levolin. she had her 3 doses of topcef and 2 doses of levolin in the last 24 hrs. now she passes stools 3 times - once being loose. is this normal? a side effect of medicine? or something i should be worried about?
Posted Fri, 20 Apr 2012 in Medicines and Side Effects
Answered by Dr. Mitaly 35 minutes later

Thanks for posting your query.

Topcef is an antibiotic and is used for various bacterial infections as of chest,ear,throat etc.

Similarly Levolin contains Levosalbutamol sulphate which is used for relaxing the airways and thus helps in breathing in cases of Upper respiratory tract infections and associated lung diseases.

Both of the medications are associated with side effects as nausea,vomitting,loose motions,in some cases dizziness,headache has also been reported.

These effects are mild and usually subside after few days with proper rest.You can give Topcef to child with or immediately after meals to reduce the discomfort.Give her lots of water and other fluids like buttermilk, tender coconut water to prevent dehydration.

If the diarrhoea becomes severe or is associated with blood in stools then consider visiting the Pediatrician immediately.

Hope this answers your query.I will be available for follow up if any.
Above answer was peer-reviewed by
Follow-up: Child has cough. Passing frequent stools after taking Levolin. Is this a side effect or is it normal? 2 hours later
thanks for the answer doc.

i understand and accept the answer. However, i would like to know if this loose motion will stop/subside after 1st dose or occur after every dose? my daughter's pediatrician has prescribed topcef for 7 days and levolin for 5 days. and asked me to visit him after 5 days. i wanted to check if she will have loose motion/other side effects by default - after every dose? for all 5 days? or will it relax/stop in sometime. a child doesnt get any 'bed rest' unlss she is sleeping - so how can i assure that she doesnt pass loose stools/vomit/show other side effect for all 5 days?
Answered by Dr. Mitaly 29 minutes later

Thanks for the follow up.

Usually the motions subside in 2 to 3 days and the frequency should resolve as the body gets adjusted to the doses.

Consider giving Topcef with meals and observe for changes.You cannot stop a child from passing stools or vomitting but just keep a watch on symptoms and ensure that she is not dehydrated.

Even if she is passing 2 to 3 times in a day it is fine but if the motion frequency is more or she has more of watery stools and vomitting she might require dose adjustment and Vitamins like B complex so consider visiting her treating Doctor for evaluation.

Wishing her Good health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor